# SDR AUS20011053

- Difficulty date: July 15, 2001
- Submitted: December 4, 2001
- Operation: General aviation
- Make and model: Cessna 152
- Engine: Lyc O235L2C
- Propeller: Mcauly 1A103TCM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Failed
- Location: Reciprocating En
- Component: Reciprocating En, Lyc, O235L2C
- Stage of operation: CR
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

(AUS) NO3 CYLINDER EXHAUST VALVE HEAD SEPARATED FROM VALVE STEM CAUSING MAJOR DAMAGE TO CYLINDER AND PISTON. SUSPECT CAUSED BY CORROSIONAND EROSION DAMAGE. INVESTIGATION FOUND TWO OF THE OTHER THREEEXHAUST VALVES IN SIMILAR CONDITION WITH THE LAST EXHAUST VALVE NOT AS BADLY ERODED BUT STILL CONSIDERED UNSERVICEABLE. FURTHER INVESTIGATION FOUND THE CAMSHAFT AND CAM FOLLOWERS PITTED AND WORN DUE TO CORROSION.AIRCRAFT IS ONLY OPERATED FOR APPROXIMATELY 20 TO 50 HOURS PER YEAR.
